MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 12/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient had waxy vision and overall poor quality vision.The iol was exchanged for unspecified lens.Clinical reason for explant mentioned as physician's decision.Additional information has been requested.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested, received and stated patient complained of foggy vision since post operative week#3.Reassurance and handholding provided.Photorefractive keratectomy (prk) performed at post operative meeting#6 for residual +0.50.Posterior capsule clear, objective scatter index (osi) elevated.Vision did not improve, patient reported vision foggy at distance and near.The patient issues resolved post secondary lens explantation.
 
Additional Manufacturer Narrative
Additional information provided in h.11.The explanted lens was not returned.Each lens is subjected to a 100 percentage assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that indicated a photorefractive keratectomy (prk) was performed on the eye at the six month post operation appointment with no improvement in the patient vision, therefore an explant was performed.The company 23.0 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a company different model 25.0 diopter lens.Due to the exchange of a multifocal 23.0 diopter lens for a monofocal 25.0 diopter lens, this suggests that the replacement lens may have been an improved choice for the patient vision needs.Also, an intraocular lens (iol) exchange for a difference equal to or greater than two diopters, indicates the event is most likely related to a calculation error.Based on the information provided, the event does not appear to be related to the product.Per the completed questionnaire, after the lens exchange, the patient vision issues have resolved.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20237610
Report Number1119421-2024-01821
Device Sequence Number18153271
Product Code MFK
UDI-Device Identifier00380652413701
UDI-Public(01)00380652413701(17)260716(11)220718(10)15450188(21)15450188076
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/16/2026
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.230
Device Lot Number15450188
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/18/2024
10/31/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/15/2024
11/28/2024
Date Device Manufactured07/18/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL INJECTOR.; MONARCH II LOADING FORCEPS.; MONARCH III IOL CARTRIDGE D.; REPLACEMENT: UNSPECIFIED LENS.; VISCOAT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale